Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 268, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Dec 14, 2012, 2:58 PM CST for 4 counties in Texas. It was in force for 32 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2012, 2:58 PM CST (20:58 UTC)
- Expired
- Dec 14, 2012, 3:30 PM CST
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX
The radar
The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 2:59 PM CST | TSTM WND GST 66 | Lazbuddie, TX | SCHOOLNET AT LAZBUDDIE |
| Dec 14, 3:10 PM CST | TSTM WND GST 58 | 1 Ne Amherst, TX | |
| Dec 14, 3:12 PM CST | TSTM WND GST 64 | Friona, TX | FRIONA HIGH SCHOOL SCHOOLNET |
| Dec 14, 3:16 PM CST | TSTM WND GST 59 | Dimmitt, TX | DIMMIT MIDDLE SCHOOL SCHOOLNET |
| Dec 14, 3:20 PM CST | TSTM WND GST 74 | 2 Ne Dimmitt, TX | |
| Dec 14, 3:25 PM CST | TSTM WND DMG | 4 S Sudan, TX | POWER LINES DOWN AT 303 AND 37 |
| Dec 14, 3:32 PM CST | TSTM WND GST 63 | Hart, TX | HART ELEMENTARY SCHOOLNET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 2:28 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS54 KLUB 142058
SVRLUB
TXC017-069-279-369-142130-
/O.NEW.KLUB.SV.W.0268.121214T2058Z-121214T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
258 PM CST FRI DEC 14 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMB COUNTY IN NORTHWEST TEXAS.
PARMER COUNTY IN THE PANHANDLE OF TEXAS.
CASTRO COUNTY IN THE PANHANDLE OF TEXAS.
EASTERN BAILEY COUNTY IN NORTHWEST TEXAS.
* UNTIL 330 PM CST
* AT 252 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
FROM NEAR MULESHOE WILDLIFE REFUGE TO NEAR FRIONA AND ARE
MOVING NORTHEAST AT 60 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PROGRESS...
MULESHOE...SUDAN...OKLAHOMA LANE...LITTLEFIELD...AMHERST...
FIELDTON...EARTH...FRIONA...HART...SUMMERFIELD...EASTER AND
DIMMITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND VERY HEAVY
RAIN. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY
EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3474 10200 3469 10200 3383 10225 3383 10291
3475 10286
TIME...MOT...LOC 2055Z 226DEG 52KT 3400 10269
$$
CWA1 follow-up statement
897
WWUS54 KLUB 142110
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
310 PM CST FRI DEC 14 2012
TXC017-069-279-369-142130-
/O.CON.KLUB.SV.W.0268.000000T0000Z-121214T2130Z/
LAMB TX-PARMER TX-CASTRO TX-BAILEY TX-
310 PM CST FRI DEC 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BAILEY...CASTRO...EASTERN PARMER AND LAMB COUNTIES UNTIL 330 PM
CST...
AT 305 PM CST...A SCHOOLNET STATION AT LAZBUDDIE REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR SUDAN...OR 13 MILES SOUTHEAST OF
MULESHOE...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
FRIONA...DIMMITT...FIELDTON...LAZBUDDIE...EARTH...HART...EASTER...
BLACK...SUMMERFIELD...SPRINGLAKE AND NAZARETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3384 10277 3474 10272 3474 10200 3469 10200
3383 10225
TIME...MOT...LOC 2109Z 226DEG 52KT 3414 10251
$$
CWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 1:03 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 14, 1:03 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 103 PM CST FRI DEC 14 2012 .SHORT TERM... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AND EASTERN ROLLING PLAINS. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT AS A LINE OF STORMS AND ASSOCIATED PACIFIC FRONT RACE OFF TO THE EAST. WINDS WILL REMAIN ELEVATED OVERNIGHT DUE TO STRONG SURFACE CYCLOGENESIS ACROSS THE SOUTHERN TO CENTRAL GREAT PLAINS...WITH SPEEDS OF AROUND 20-30 MPH. OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S TO MID 30S ON THE CAPROCK AS SUBSIDENCE AND DRY AIR WILL HAVE A LONGER TIME TO RESIDE FOLLOWING THE FRONT. AREAS OFF THE CAPROCK WILL SEE MOISTURE LINGER LONGER INTO THE EVENING AND NIGHT...THUS ONLY ALLOWING FOR LOWS IN THE UPPER 30S TO LOWER 40S. WINDS WILL INCREASE ONCE AGAIN LATE SATURDAY MORNING OR EARLY AFTERNOON AHEAD OF ANOTHER SHORTWAVE TROUGH AND SUBSEQUENT SECONDARY SURFACE LOW DEVELOPMENT. EXPECT SPEEDS TO BE LESS THAN THOSE ON FRIDAY...BUT STILL BE NEAR ADVISORY CRITERIA AT 25-30 MPH. WILL HOLD OFF ON ADVISORY ISSUANCE AT THIS TIME TO ALLOW ONCOMING SHIFTS TO ASSESS THE POTENTIAL BETTER AND NOT PRODUCE CONFUSION WITH THIS AFTERNOON'S HIGH WIND WARNING. MOSTLY SUNNY SKIES IN A DRIER AIR MASS AND DOWNSLOPE WESTERLY WINDS SHOULD ALLOW TEMPERATURES TO WARM INTO THE UPPER 50S TO NEAR 60 ACROSS NORTHWEST ZONES AND LOWER TO MID 60S JUST ABOUT EVERYWHERE ELSE DESPITE SOMEWHAT COOLER AIR ALOFT IN THE FRONT'S WAKE. && .LONG TERM... QUASI QUIET WEATHER IN THE LONG TERM WITH THE EXCEPTION OF WIND. WINDS SPEEDS WILL DECREASE ON EARLY SUNDAY MORNING...BUT WILL YET AGAIN PICK UP FOR A BRIEF PERIOD ON MONDAY AS A SHORTWAVE APPROACHES THE AREA YET AGAIN...BUT WINDS WILL ONLY INCREASE TO NEAR 15 KTS...A CALM DAY COMPARED TO THE SHORT TERM. WINDS WILL AVERAGE AROUND 10 KTS OUT OF THE WEST FOR THE BEGINNING OF THE WEEK. CONSEQUENTLY...BUT NOT A SURPRISE TO US WEST TEXANS...THE WEATHER WILL BE FAIRLY DRY. THIS STORY WILL HOLD TILL LATE WED/EARLY THURS AS A CANADIAN FRONT PUSHES INTO THE AREA WHICH WILL BRING MORE WINDY CONDITIONS...BUT NO RAIN. WINDS ATM DO NOT SEEM TO BE STRONGER THAN THEY ARE TODAY...SUSTAINING UP TO 25 KTS...BUT THINGS COULD CHANGE OVER TIME AS THE GLOBAL MODELS ARE STILL TRYING TO FIGURE OUT THE TIMING OF THE FRONT. THE GFS IS FASTER THAN THE ECMWF...BRINGING THE FRONT THROUGH WED EVENING...WITH THE ECMWF LAGGING BEHIND ABOUT 12 HOURS BEHIND WITH A FROPA EARLY THURS MORNING. HAVE WENT A BIT DOWN THE MIDDLE OF THE 2 MODELS WITH THE FROPA WITH IT BEING NEARLY A WEEK OUT...BUT HAVE LEANED A BIT MORE ON THE FASTER SIDE. ALDRICH && .PRELIMINARY POINT TEMPS/POPS... FRIONA 29 57 26 54 26 / 0 0 0 0 0 TULIA 32 59 28 55 27 / 0 0 0 0 0 PLAINVIEW 32 59 28 55 28 / 0 0 0 0 0 LEVELLAND 31 60 30 58 31 / 0 0 0 0 0 LUBBOCK 33 62 31 57 30 / 0 0 0 0 0 DENVER CITY 30 62 32 60 33 / 0 0 0 0 0 BROWNFIELD 32 62 31 59 33 / 0 0 0 0 0 CHILDRESS 39 66 34 61 32 / 20 0 0 0 0 SPUR 37 65 34 63 32 / 10 0 0 0 0 ASPERMONT 41 68 38 66 34 / 20 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>029-033>035-039>041. && 31/51
Hazardous weather outlook, Dec 14, 11:20 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1120 AM CST FRI DEC 14 2012 TXZ021>044-151730- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1120 AM CST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY PUSHING A STRONG PACIFIC FRONT THROUGH THE AREA FROM MID AFTERNOON TO EARLY EVENING. AHEAD OF THE FRONT...LOW LEVEL MOISTURE IS IN PLACE ACROSS THE REGION WHICH WILL COMBINE WITH THE STRONG LIFT AND COOL TEMPERATURES ALOFT TO RESULT IN SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING DOWNBURST WINDS. SMALL HAIL MAY ALSO BE POSSIBLE WITH SOME OF THE STORMS. THE THREAT FOR THUNDERSTORMS WILL COME TO AN END FROM WEST TO EAST ACROSS THE REGION THIS AFTERNOON THROUGH EARLY EVENING. NON PRECIPITATION AS THE FRONT PUSHES ACROSS THE REGION AND IMMEDIATELY AFTER ANY THUNDERSTORMS MOVE EAST...STRONG SUSTAINED WINDS WILL DEVELOP. A WEST WIND WITH SUSTAINED SPEEDS OF 40 TO 50 MPH AND GUSTS APPROACHING 60 MPH WILL BE POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FROM 2 PM THROUGH 6 PM FOR THE WESTERN AND CENTRAL EXTREME SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS...OR AREAS ALONG AND WEST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. THIS WILL CREATE A STRONG CROSS WIND ON ANY HIGHWAYS RUNNING NORTH AND SOUTH ACROSS THE SOUTH PLAINS. PATCHY BLOWING DUST MAY ALSO BE POSSIBLE RESULTING IN REDUCED VISIBILITIES BELOW ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY WINDS WILL REDEVELOP AGAIN ON SATURDAY AFTERNOON ALTHOUGH SPEEDS WILL BE 25 TO 35 MPH WITH GUSTS TO 45 MPH. AREAS OF BLOWING DUST WILL ONCE AGAIN BE POSSIBLE SATURDAY AFTERNOON. FOR SUNDAY THROUGH THURSDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO STANDBY AND BE READY TO ACTIVATE EARLY THIS AFTERNOON THROUGH EARLY EVENING.
In the hours before
Special weather statement, Dec 14, 2:30 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
230 PM CST FRI DEC 14 2012
TXZ021>023-027>029-033-034-039-040-142130-
BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-PARMER-SWISHER-TERRY-YOAKUM-
230 PM CST FRI DEC 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM...TERRY...COCHRAN...
HOCKLEY...LAMB...BAILEY...HALE...SWISHER...CASTRO AND PARMER
COUNTIES...
AT 223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 14 MILES NORTH OF FRIONA
TO 16 MILES WEST OF MORTON TO 12 MILES WEST OF DENVER CITY...MOVING
EAST AT 50 TO 55 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH WITH GUSTS TO 60
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE ALL POSSIBLE WITH THESE STORMS.
GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW AROUND 1 MILE AT TIMES. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES AND LARGE HOLIDAY DECORATIONS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3296 10305 3474 10303 3475 10148 3436 10153
3383 10175 3383 10208 3296 10207
TIME...MOT...LOC 2026Z 270DEG 46KT 3483 10258 3395 10277
3302 10298
31Local storm report, Dec 14, 2:53 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
253 PM CST FRI DEC 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND GST 2 SSW MULESHOE 34.20N 102.74W
12/14/2012 M65 MPH BAILEY TX MESONET
&&
EVENT NUMBER LUB1200405
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:00 AM CST | High Wind Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more | 11 hr |
| Dec 14, 2:30 PM CST | Special Weather Statement | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 4 more | 60 min |
| Dec 14, 3:25 PM CST | Severe Thunderstorm Warning | LUB | Castro, Floyd, Hale, Hockley, Lamb, Lubbock and 1 more | 35 min |
| Dec 14, 3:30 PM CST | Special Weather Statement | LUB | Lynn | 30 min |
| Dec 14, 4:02 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Floyd, Hale, Hockley, Lubbock and 1 more | 28 min |
| Dec 14, 4:09 PM CST | Special Weather Statement | LUB | Garza, Lynn | 36 min |
| Dec 14, 4:28 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Floyd, Hall, Lubbock, Motley | 32 min |
| Dec 14, 4:39 PM CST | Special Weather Statement | LUB | Childress, Cottle, Dickens, Hall, Kent, King and 2 more | 21 min |
| Dec 14, 4:51 PM CST | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Dickens, Floyd, Hall, Motley | 24 min |
| Dec 14, 5:16 PM CST | Severe Thunderstorm Warning | LUB | Childress, Cottle, Dickens, Hall, King, Motley | 29 min |
| Dec 14, 5:45 PM CST | Special Weather Statement | LUB | Cottle, King, Stonewall | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.